Alert archive / New Mexico / High Wind Watches in 2006

High Wind Watch 3, NWS Albuquerque, NM

April 4, 2006

NWS Albuquerque, NM issued this high wind watch at Apr 4, 2006, 3:13 PM MDT. It took effect at Apr 5, 2006, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 3:13 PM MDT (21:13 UTC)
In effect from
Apr 5, 2006, 12:00 PM MDT
Expired
Apr 5, 2006, 3:46 AM MDT
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 4, 2:47 PM MDT, 26 minutes earlier.

Area forecast discussion, Apr 4, 2:47 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT TUE APR 4 2006

.DISCUSSION...UPR LVL LOW LOCATED JUST WEST OF THE SRN CA COAST IS
NOW BRINGING A GOOD FETCH OF PAC MOISTURE INTO THE STATE...RESULT IN
SOME ISOLATED SHOWERS AND PLENTY OF MID AND HIGH CLOUDS. PRECIP WILL
BE ON THE INCREASE THROUGH THE NIGHT...BUT MOST WILL BE LIQUID AS
TEMPS WILL REMAIN TOO WARM OVERNIGHT FOR MUCH SNOW EXCEPT FOR ON THE
TALLEST PEAKS. WINDS WILL BEGIN TO INCREASE OVERNIGHT AS UPR LVL TROF
APPROACHES AND SFC PRESSURE GRADIENTS TIGHTEN. HAVE WARMED TEMPS
ACROSS THE WEST DUE TO INCREASING CLOUDS AND INCREASING WINDS.
WEDNESDAY WILL BE A VERY WINDY DAY ACROSS THE STATE...AND AS A RESULT
HAVE ISSUED A HIGH WIND WATCH FOR THE FAR WESTERN ZONES AND A WIND
ADVISORY FOR THE REMAINDER OF THE CWA. AS MOVE INTO WEDNESDAY
NIGHT...TEMPERATURES WILL BEGIN TO FALL DUE TO DYNAMIC COOLING UNDER
THE UPR LVL LOW AS IT TRAVERSES THE WESTERN AND NORTHERN SECTIONS OF
THE STATE. BEST ACCUMULATING SNOW PROBABILITIES WILL BE OVER THE
SOUTHERN SAN JUANS AS UPSLOPE FLOW COMBINES WITH ABUNDANT MOISTURE
AND COLD TEMPERATURES. SNOW ADVISORY WILL LIKELY BE ISSUED FOR ZONE 2
MAINLY FOR THE SOUTHERN SAN JUANS AS SNOW ACCUMULATIONS COULD BE
AROUND 2 INCHES BELOW 7500 FEET AND 2 TO 5 INCHES ABOVE 7500 FEET.
STILL IN MY THIRD PERIOD SO WILL ALLOW THE NEXT CREW AND PERHAPS THE
MIDNIGHT SHIFT GET A COUPLE MORE RUNS BEFORE DECIDING FOR SURE ON
ISSUANCE OF THE SNOW ADVY. SYSTEM EXITS THE STATE BY THURSDAY
NIGHT...WITH THE REMAINDER OF THE FORECAST REMAINING DRY AND MILD.
THE NEXT SYSTEM APPEARS TO AFFECT NEW MEXICO BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  61  35  55 /  10  40  30  10
GALLUP..........................  51  58  31  53 /  10  30  20  10
GRANTS..........................  44  59  30  54 /  10  30  20  10
GLENWOOD........................  52  67  34  63 /  10  30  20   0
CHAMA...........................  30  49  24  44 /  30  60  60  50
LOS ALAMOS......................  39  59  30  50 /  10  40  30  10
RED RIVER.......................  32  52  28  40 /  20  30  50  20
TAOS............................  35  60  31  47 /  20  30  40  10
SANTA FE........................  40  62  32  50 /   5  30  20  10
SANTA FE AIRPORT................  43  65  34  52 /   5  30  20  10
ESPANOLA........................  40  67  30  55 /  10  30  20  10
ALBUQUERQUE HEIGHTS.............  48  66  40  58 /  10  20  10   0
ALBUQUERQUE VALLEY..............  43  68  35  60 /  10  20  10   0
ALBUQUERQUE FOOTHILLS...........  44  62  35  54 /  10  20  20   5
ALBUQUERQUE WEST MESA...........  45  68  37  60 /  10  30  20   5
SOCORRO.........................  44  71  40  63 /   5  20  20   0
SANDIA PARK/CEDAR CREST.........  40  60  29  50 /  10  20  20   0
MORIARTY/ESTANCIA...............  37  66  33  56 /   5  10  10   0
CARRIZOZO.......................  45  75  37  61 /   5   5  10   0
RUIDOSO.........................  43  69  39  57 /   5   5  10   0
RATON...........................  38  69  36  57 /   5  10  20  10
LAS VEGAS.......................  43  69  39  58 /   5  20  20   5
ROY.............................  44  73  39  59 /   5   5  10  10
CLAYTON.........................  49  77  42  62 /   5   5   5  10
SANTA ROSA......................  46  79  40  66 /   5   5   5   0
TUCUMCARI.......................  54  83  48  71 /   5   5   5   0
FORT SUMNER.....................  50  82  46  70 /   5   5   5   0
CLOVIS..........................  52  82  48  71 /  10   5   5   0
PORTALES........................  52  83  49  73 /  10   5   5   0
ROSWELL.........................  53  83  51  76 /  10   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 12 PM TO 8 PM MDT WEDNESDAY FOR NMZ002-NMZ003-
NMZ004-NMZ005-NMZ006-NMZ007-NMZ009-NMZ010-NMZ011-NMZ012-NMZ013-
NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-NMZ026.

HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR NMZ001-NMZ008-NMZ014.

RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NMZ103-NMZ107-
NMZ108.

RED FLAG WARNING FROM 1 PM TO 7 PM MDT FOR NMZ103-NMZ104-NMZ107-
NMZ108.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR NMZ104-NMZ108.

&&

16
Hazardous weather outlook, Apr 4, 6:00 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 4 2006

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A STORM SYSTEM WILL SWING THROUGH NORTH AND CENTRAL NEW MEXICO
WEDNESDAY THROUGH THURSDAY. AS IT APPROACHES...INCREASING SOUTHWEST
WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING ACROSS THE
NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS AS WELL AS PORTIONS OF
THE EAST CENTRAL PLAINS. STRONG WESTERLY WINDS LOOK TO RAKE THE
FORECAST AREA WEDNESDAY...CONSEQUENTLY A FIRE WEATHER WATCH REMAINS
IN EFFECT FOR MUCH OF EASTERN AND CENTRAL NEW MEXICO. ACCUMULATING
SNOWS MAY AFFECT PORTIONS OF THE NORTHERN AND WESTERN MOUNTAINS
MAINLY AT AND ABOVE 7500 FEET WEDNESDAY NIGHT AND EARLY THURSDAY
WHEN THE STORM PASSES OVERHEAD. AS THE STORM EXITS TO THE EAST
THURSDAY...POTENTIAL FOR GUSTY WEST TO NORTHWEST WINDS
EXISTS...THEREFORE A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH
OF NORTHEAST AND EAST CENTRAL NEW MEXICO.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:05 AM MDTRed Flag WarningABQ12 hr
Apr 4, 3:13 PM MDTWind AdvisoryABQ31 hr
Apr 4, 3:15 PM MDTRed Flag WarningABQHarding, San Miguel, Union28 hr

Nearby

High Wind Watches in New Mexico, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.